I am sure this has been asked before so I apologize if this is repetitive. My Dr. has just prescribed gabapentin. 100 mg/ 3 times a day. Have you tried this personally and did it work? What was your experiences like? Did you have any side effects? I was just wanting your feedback.
Thanks and I hope you are all having a great day! :-)
Hi, I was prescribed it and was supposed to work my way up to a big dose but I never got there because it made my slow motility and chronic constipation worse. I was hoping it would help with Em and also migraine prevention.
Hi laceyann. I went on gabapentin and it didn’t make it any better for me. In fact I have a sneaking suspicion that it made it worse.
I was on the same dosage as you are for about a month.
But everyone reacts differently and it just becomes a personal experiment to see what works for you
I just wanted to put my tentative thoughts about some meds, out there. I wonder if sometimes a med may cause us problems, not because of the drug itself but because of the exciipient ingredients or one of the excipient ingredients.
I was taking brand name xanax -alprazolam - with no problems. Late last year the manufacturers withdrew it from the market in Australia -citing that with all the generic versions on the market it was no longer financially viable for them. I went onto a generic version and reacted with increased burning etc. My allergist and I researched for nearly a month and coincidently came up with, at roughly the same time, another generic that I was able to tolerate. One that had different excipient ingredients than the first generic.
Unfortunately the first generic seems to have played a part in my erythema getting worse and although I don't feel as consistently bad as when I was on the first generic I have had to accept a new level of increased EM symptoms. Currently I am weaning off the alprazolam, which is a bit of a shame as my allergist says that these types of drugs -benzodizepines - can be useful in minimizing symptoms a bit. Please note that I'm not recommending the drugs because they do come with dependence and addiction problems. For me, it was a willingness to accept this problem (and often negative social judgements and sometimes, with some doctors, a negative appraisal of me for taking one of them).
But the waters are muddy in regards to EM and my experience. Am I feeling continued stronger EM pain because of the med change experience (another trigger to a more painful level of EM?). Or is the stronger Em Pain due to weaning down my dose? No real answer for that question, I guess. And it also could be something else entirely, something that happened in my body that coincided with the forced brand of med change. As I said, muddy waters.
But perhaps neurontin, with I think was the original brand name of gabapentin, could be different to the brand names of gabapentin because of differing excipient ingredients? And perhaps there could be difference between generic versions as I saw with Alprazolam? And thus could be factors in what could be a successful response to a med and an unsuccessful Response?
I tried it for about 6 months. In the end I was taking 900 mg a day. It never helped my EM but we kept increasing hoping more was needed to help. The only side effect I noted was sleepiness that got better with continued yreatment. I know it is known to help for some but everyone is different and you can’t know how you will respond unless you give it a try. I hope it helps you.
I take 200-300mg at night with dinner, it does not help 100% but if I do forget to take them about midnight I start burning so bad, I get up check my daily meds and sure enough I did not take them.
I will take some relief over no relief anytime. You should at least try it I guess.
Hi, Laceyann. Unlike some others, I HAVE had good luck with gabapentin--mainly for my peripheral neuropathy but I'm sure it also helps with the EM. But I started on it after I'd been taking nortriptyline, and I think the combination is what really works for me. I take 40 mg of nortriptyline at bedtime, and 100 mg of gabapentin four times throughout the day. Spacing it out like that seems to keep the side effects (sleepiness and a little mental slowness) to a very manageable level. (But it does worsen my congenital tendency to constipation; thank goodness for miralax.) Good luck!